Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 50, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 25, 2008, 4:31 AM CDT for 4 counties in Missouri. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 4:31 AM CDT (09:31 UTC)
- Expired
- Apr 25, 2008, 5:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Daviess County, MO, Gentry County, MO, Harrison County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 160 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 4:35 AM CDT | TSTM WND GST 40 | 2 N Albany, MO | ALSO OBSERVED PEA-SIZED HAIL. |
| Apr 25, 4:49 AM CDT | TSTM WND GST 40 | Albany, MO | ESTIMATED 30 TO 40 MPH WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 12:07 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 956 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 250931
SVREAX
MOC061-075-081-227-251015-
/O.NEW.KEAX.SV.W.0050.080425T0931Z-080425T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 AM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
EASTERN GENTRY COUNTY IN NORTHWEST MISSOURI
HARRISON COUNTY IN NORTH CENTRAL MISSOURI
SOUTHERN WORTH COUNTY IN NORTHWEST MISSOURI
* UNTIL 515 AM CDT
* AT 429 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES SOUTH OF GRANT CITY TO ALBANY TO 9 MILES SOUTH OF
ALBANY TO 5 MILES SOUTHEAST OF KING CITY...AND MOVING EAST AT 57
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW HAMPTON BY 440 AM CDT.
PATTONSBURG AND BETHANY BY 445 AM CDT.
EAGLEVILLE BY 450 AM CDT.
RIDGEWAY BY 455 AM CDT.
CAINSVILLE AND GILMAN CITY BY 500 AM CDT.
THE TOWNS OF MARTINSVILLE...MCFALL...COFFEY...BLYTHEDALE AND MOUNT
MORIAH ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR
NORTHEAST KANSAS AND NORTHWEST MISSOURI.
LAT...LON 4037 9377 4007 9378 4003 9431 4005 9438
4005 9444 4019 9448 4028 9449 4046 9455
4058 9380
TIME...MOT...LOC 0931Z 262DEG 49KT 4038 9433 4030 9433
4020 9430 4013 9435 4002 9440
$$
DUX3 follow-up statements
000
WWUS53 KEAX 250948
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 AM CDT FRI APR 25 2008
MOC061-075-081-227-251015-
/O.CON.KEAX.SV.W.0050.000000T0000Z-080425T1015Z/
WORTH MO-DAVIESS MO-GENTRY MO-HARRISON MO-
447 AM CDT FRI APR 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARRISON...
EASTERN GENTRY...NORTHERN DAVIESS AND SOUTHEASTERN WORTH COUNTIES
UNTIL 515 AM CDT...
AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
EAGLEVILLE TO 6 MILES NORTHEAST OF NEW HAMPTON TO NEW HAMPTON TO 7
MILES NORTH OF PATTONSBURG TO PATTONSBURG...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EAGLEVILLE AND RIDGEWAY BY 455 AM CDT.
GILMAN CITY BY 500 AM CDT.
THE TOWNS OF COFFEY...BLYTHEDALE AND MOUNT MORIAH ARE ALSO IN THE
PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR NORTHWESTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR NORTHEAST KANSAS AND
NORTHWEST MISSOURI.
LAT...LON 4058 9380 4037 9377 4007 9378 4003 9429
4007 9440 4029 9437 4048 9436
TIME...MOT...LOC 0947Z 261DEG 45KT 4041 9407 4033 9408
4028 9408 4016 9410 4005 9415
$$
DUX000
WWUS53 KEAX 251002
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 AM CDT FRI APR 25 2008
MOC075-227-251012-
/O.CAN.KEAX.SV.W.0050.000000T0000Z-080425T1015Z/
WORTH MO-GENTRY MO-
502 AM CDT FRI APR 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GENTRY AND
SOUTHEASTERN WORTH COUNTIES IS CANCELLED...
AT 458 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY
FOR NORTHEASTERN MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR NORTHWESTERN MISSOURI.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR NORTHEAST KANSAS AND NORTHWEST MISSOURI.
LAT...LON 4058 9380 4053 9380 4037 9377 4007 9378
4005 9422 4007 9423 4037 9413 4052 9413
TIME...MOT...LOC 1002Z 260DEG 42KT 4044 9386 4036 9387
4031 9387 4027 9387 4019 9389 4008 9394
$$
MOC061-081-251015-
/O.CON.KEAX.SV.W.0050.000000T0000Z-080425T1015Z/
DAVIESS MO-HARRISON MO-
502 AM CDT FRI APR 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARRISON AND
NORTHERN DAVIESS COUNTIES UNTIL 515 AM CDT...
AT 458 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RIDGEWAY TO 5 MILES SOUTH OF
RIDGEWAY TO BETHANY TO 5 MILES NORTHWEST OF GILMAN CITY TO 8 MILES
EAST OF PATTONSBURG...MOVING EAST AT 49 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
HARRISON AND NORTHERN DAVIESS COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY
FOR NORTHEASTERN MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR NORTHWESTERN MISSOURI.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR NORTHEAST KANSAS AND NORTHWEST MISSOURI.
LAT...LON 4058 9380 4053 9380 4037 9377 4007 9378
4005 9422 4007 9423 4037 9413 4052 9413
TIME...MOT...LOC 1002Z 260DEG 42KT 4044 9386 4036 9387
4031 9387 4027 9387 4019 9389 4008 9394
$$
DUX000
WWUS53 KEAX 251012
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
512 AM CDT FRI APR 25 2008
MOC061-081-251022-
/O.EXP.KEAX.SV.W.0050.000000T0000Z-080425T1015Z/
DAVIESS MO-HARRISON MO-
512 AM CDT FRI APR 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR HARRISON AND NORTHERN DAVIESS
COUNTIES WILL EXPIRE AT 515 AM CDT...
AT 509 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER...FREQUENT LIGHTNING AND HEAVY RAIN CAN STILL BE
EXPECTED AS ADDITIONAL STORMS PUSH INTO THE AREA FROM THE WEST.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY
FOR NORTHEASTERN MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR NORTHWESTERN MISSOURI.
LAT...LON 4058 9380 4053 9380 4037 9377 4007 9378
4005 9422 4007 9423 4037 9413 4052 9413
TIME...MOT...LOC 1012Z 260DEG 42KT 4046 9371 4038 9372
4033 9372 4029 9372 4021 9374 4010 9379
$$
DUXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:16 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 25, 3:16 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 316 AM CDT FRI APR 25 2008 .DISCUSSION... YET ANOTHER BUSY NIGHT...WITH SEVERE STORMS MOVING THROUGH NORTHWESTERN PORTIONS OF THE CWFA. THESE STORMS ARE STARTING TO ADVANCE AHEAD OF THE COLD FRONT THAT IS SITUATED FROM THE NORTHWEST CORNER OF MISSOURI...BACK TO THE SOUTHWEST TO A SURFACE LOW IN CENTRAL KANSAS. PRESSURE FALLS SHOW THIS LOW WILL BE ADVANCING TO THE NORTHEAST TOWARD THE KSTJ AREA. SHOULD BE IN THAT AREA BY 12Z. CURRENT STORMS WILL REMAIN ORGANIZED WITH THE SOUTHWEST LLJ CONTINUING TO SUPPORT THEM. THUS THINK BY 12Z...EXTREME NORTHWEST CORNER OF MISSOURI MAY BE COMING OUT FROM UNDER THE THREAT OF STORMS...BUT THE REST OF THE CWFA WILL HAVE A GOOD CHANCE OF STORMS THROUGH THE MORNING HOURS. WITH THIS SURFACE WAVE COMING INTO THE REGION AND APPROACHING UPPER TROUGH...INCREASING SHEAR WILL ALSO CONTRIBUTE KEEPING THE SEVERE POTENTIAL WITH THESE STORMS GOING. FRONT SHOULD ADVANCE EAST OF THE FORECAST AREA BY EARLY AFTERNOON AS THE UPPER SHORT WAVE TROUGH MOVES INTO KANSAS. MUCH COLDER AIR WILL BE FEEDING IN BEHIND THE FRONT...SO WILL BE A DAY WHERE MAX TEMPERATURES WILL BE REACHED EARLY ON...BEFORE THE FRONT MOVES THROUGH. RAINFALL WITH THESE STORMS WILL BE INTENSE...BUT NOT PLANNING ON ANOTHER FLOOD WATCH AS STORMS SHOULD BE MOVING AT A PRETTY GOOD CLIP. MAY SEE SOME LOCALIZED FLOODING PROBLEMS WITH THE SATURATED GROUND AND HEAVY RAINFALL FROM THE STORMS...BUT STORMS SHOULD BE MOVING FAST ENOUGH TO PRECLUDE A WIDESPREAD FLOODING THREAT SO WILL NOT GO WITH ANY FLOOD WATCH TODAY. COLDER AIR WILL CONTINUE TO SPILL IN TONIGHT. NOT TOTALLY OUT OF THE QUESTION SOME LIGHT PRECIPITATION COULD WRAP AROUND THE EXITING STORM SYSTEM AND AFFECT NORTHERN MISSOURI TONIGHT BUT WILL GO DRY FOR NOW. A SECOND SHORT WAVE MOVING OUT OF WESTERN CANADA WILL BE DROPPING INTO THE MEAN TROUGH POSITION ACROSS THE CENTRAL PART OF THE COUNTRY OVER THE WEEKEND. THIS SHORT WAVE WILL BRING THE CHANCE OF RAIN TO THE FORECAST AREA SATURDAY NIGHT...BUT MOISTURE WILL BE LIMITED WITH THIS WAVE AS GULF WILL BE PRETTY MUCH CUT OFF. CYCLONIC CURVATURE SITTING ACROSS THE AREA ON SUNDAY MAY PRODUCE SHOWERS IN THE FORECAST AREA ON SUNDAY...WITH THE MOST LIKELY AREA FOR THIS TO OCCUR IN NORTHEAST PORTIONS OF THE CWFA. THIS SECONDARY WAVE WILL REINFORCE THE COLD AIR ACROSS THE REGION FOR SUNDAY. WILL NOT GO WITH ANY FREEZING TEMPERATURES AT THIS POINT FOR MONDAY MORNING...BUT WOULD NOT BE SURPRISED TO SEE READINGS NEAR THE FREEZING MARK ALONG THE IOWA BORDER. PC && .PREV DISCUSSION... ...MESOSCALE DISCUSSION... /120 AM CDT FRI APR 25 2008/ INCREASING SSWLY LOW LEVEL JET NOW IN EXCESS OF 70KTS IS FEEDING IN RICH MOISTURE LADEN AND UNSTABLE AIR INTO COMPLEX OF STRONG TO SEVERE THUNDERSTORMS OVER NORTH CENTRAL/NORTHEAST KS/SOUTHEASTERN NE. SMALL BOW ECHO STRUCTURES VISIBLE ON RADAR BULGING EASTWARD ON NOSE OF LOW LEVEL JET INCREASING THE LIKELIHOOD OF DAMAGING WINDS. IN ADDITION ROTATING AND SLIGHTLY ELEVATED STORMS WITH STRONG UPDRAFTS SENDING 50DBZ ECHOES IN EXCESS OF 30K FEET WILL BE SUFFICIENT TO PRODUCE LARGE HAIL IN EXCESS OF 1 INCH IN DIAMETER. SEVERE THREAT LIKELY TO CONTINUE THROUGH THE NIGHT. MJ && .AVIATION... FOR THE 06Z TAFS...VFR CEILINGS WILL PREVAIL THROUGH THE EARLY MORNING HOURS BEFORE MVFR CEILINGS PUSH IN FROM EASTERN KS. ISOLATED CONVECTION POSSIBLE AT STJ UNTIL THE COLD FRONT AND ITS ASSOCIATED SHOWERS AND THUNDERSTORMS ARRIVE AROUND 10Z. MCI AND MKC SHOULD STAY DRY UNTIL AROUND 11Z WHEN THE COLD FRONT ARRIVES. THE CONVECTIVE SQUALL LINE IS MORE LIKELY TO BE A BROKEN THAN SOLID LINE WITH A HIGHER PROBABILITY OF OCCURRENCE AT STJ. GUSTY SOUTH WINDS WILL VEER TO THE SOUTHWEST FOR A FEW HOURS AFTER FRONTAL PASSAGE WITH BROKEN MVFR CEILINGS AS DRIER AIR AND SUBSIDENCE SPREAD ACROSS THE REGION. MAY BE ENOUGH DRY AIR ENTRAINED TO SCATTER OUT CLOUDS ALL TOGETHER. HOWEVER...THIS SHOULD BE SHORTLIVED AS WINDS VEER TO THE WEST-NORTHWEST AND INCREASE AS COLD AIR ADVECTION BRINGS IN A DECK OF VFR CLOUD COVER. BY LATE TOMORROW EVENING EXPECT THE CLOUDS TO CLEAR COMPLETELY AS THE WRAP AROUND CLOUD COVER EXITS EAST. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 24, 1:01 PM CDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT THU APR 24 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 101 PM CDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRENGTHENING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL DEVELOP ACROSS KANSAS AND LIFT TOWARD FAR NORTHWEST MISSOURI AND ADJACENT NORTHEAST KANSAS BY DAYBREAK FRIDAY. THUNDERSTORMS COULD IMPACT AREAS NORTH AND WEST OF A ST. JOSEPH TO BETHANY LINE AFTER 2 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRENGTHENING COLD FRONT AND DRY LINE WILL MOVE EAST ACROSS MISSOURI ON FRIDAY. WITH A WARM AND HUMID AIRMASS IN PLACE AHEAD OF THIS FRONT...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION. DEPENDING ON THE TIMING OF THIS FRONT...THE COMBINATION OF INSTABILITY AND SHEAR WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT... INCLUDING SUPERCELLS WITH A THREAT FOR LARGE HAIL AND DAMAGING WIND GUSTS. AT THIS TIME...THE GREATEST THREAT FOR THUNDERSTORMS AND SEVERE WEATHER APPEARS TO BE EAST OF THE INTERSTATE 35 CORRIDOR...INCREASING ACROSS CENTRAL AND NORTHEAST MISSOURI INTO THE EARLY AFTERNOON HOURS. DUE TO THE FAST STORM MOTION... WIDESPREAD HEAVY RAINFALL AND FLOODING IS NOT EXPECTED. ON SATURDAY NIGHT AND INTO SUNDAY...ANOTHER COLD FRONT WILL BE SWINGING THROUGH THE REGION. AT THIS TIME...IT IS TOO SOON TO TELL IF THERE WILL BE ANY SEVERE POTENTIAL WITH THIS SYSTEM. COLDER AIR IS EXPECTED BEHIND THIS COLD FRONT WITH A POTENTIAL FOR A FROST BY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT IN NORTHEAST KANSAS AND NORTHWEST MISSOURI. SPOTTERS MAY ALSO BE NEEDED DURING THE DAY ON FRIDAY AS THE COLD FRONT MOVES TO THE EAST ACROSS MISSOURI. ALSO SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS AND ANY OBSERVED FLOODING. BOOKBINDER
In the hours before
Local storm report, Apr 25, 2:30 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
230 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL 3 W WESTBORO 40.54N 95.38W
04/25/2008 E0.88 INCH ATCHISON MO EMERGENCY MNGR
50 MPH WINDS
&&
MJSpecial weather statement, Apr 25, 2:44 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 244 AM CDT FRI APR 25 2008 MOZ003-250830- WORTH- 244 AM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ALERT FOR WORTH COUNTY UNTIL 330 AM CDT... AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF HOPKINS TO 8 MILES SOUTHEAST OF HOPKINS TO RAVENWOOD...MOVING EAST AT 37 MPH. THESE STORMS WILL BE NEAR... GRANT CITY BY 305 AM CDT. THE TOWNS OF SHERIDAN...WORTH...DENVER AND ALLENDALE ARE ALSO IN THE PATH OF THESE STORMS. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. DUX
Local storm report, Apr 25, 2:48 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
248 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND DMG MARYVILLE 40.34N 94.87W
04/25/2008 NODAWAY MO LAW ENFORCEMENT
ROOF OFF HOME...SHED BLOWN OVER
&&
MJSpecial weather statement, Apr 25, 3:11 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 311 AM CDT FRI APR 25 2008 MOZ001-002-250900- ATCHISON-NODAWAY- 311 AM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ALERT FOR ATCHISON AND NORTHWESTERN NODAWAY COUNTIES UNTIL 400 AM CDT... AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROCKPORT...OR NEAR TARKIO...MOVING EAST AT 50 MPH. PEOPLE IN ATCHISON AND NODAWAY COUNTIES...INCLUDING THE CITIES OF TARKIO AND BURLINGTON JUNCTION...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DUX
Special weather statement, Apr 25, 4:17 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 417 AM CDT FRI APR 25 2008 KSZ025-102-MOZ011-012-020-251000- ANDREW-ATCHISON-BUCHANAN-DONIPHAN-HOLT- 417 AM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ALERT FOR DONIPHAN...NORTHERN ATCHISON... SOUTHERN HOLT...WESTERN ANDREW AND WESTERN BUCHANAN COUNTIES UNTIL 500 AM CDT... AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF WHITE CLOUD TO 10 MILES WEST OF HIGHLAND TO 9 MILES NORTH OF MUSCOTAH...MOVING EAST AT 46 MPH. THESE STORMS WILL BE NEAR... LANCASTER AND WHITE CLOUD BY 425 AM CDT. HIGHLAND AND DENTON BY 430 AM CDT. OREGON AND FOREST CITY BY 435 AM CDT. RUSHVILLE AND TROY BY 445 AM CDT. FILLMORE BY 450 AM CDT. WATHENA BY 455 AM CDT. THE TOWNS OF HURON...FORTESCUE...LEONA...IOWA POINT...SEVERANCE... FANNING...BENDENA...DONIPHAN...DE KALB AND ST. JOSEPH AIRPORT ARE ALSO IN THE PATH OF THESE STORMS. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. DUX
Special weather statement, Apr 25, 4:19 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 419 AM CDT FRI APR 25 2008 MOZ003>005-014-251000- DAVIESS-GENTRY-HARRISON-WORTH- 419 AM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ALERT FOR GENTRY...NORTHWESTERN DAVIESS... SOUTHERN WORTH AND WESTERN HARRISON COUNTIES UNTIL 500 AM CDT... AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STANBERRY...MOVING EAST AT 45 MPH. PEOPLE IN DAVIESS...GENTRY...HARRISON AND WORTH COUNTIES...INCLUDING THE CITIES OF STANBERRY...ALBANY...NEW HAMPTON AND RIDGEWAY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DUX
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:34 PM CDT | River Flood Warning | EAX | Cooper | 7 hr |
| Apr 25, 1:09 AM CDT | Severe Thunderstorm Warning | EAX | Atchison | 36 min |
| Apr 25, 1:45 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 30 min |
| Apr 25, 2:14 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 46 min |
| Apr 25, 3:06 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Holt, Nodaway | 39 min |
| Apr 25, 3:43 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Holt, Nodaway | 47 min |
| Apr 25, 4:52 PM CDT | River Flood Warning | EAX | Buchanan | 22 hr |
| Apr 25, 5:10 PM CDT | River Flood Warning | EAX | Linn, Livingston | 40 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.